MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC NONE; CANNULA SEAL

INTUITIVE SURGICAL, INC NONE; CANNULA SEAL
Model Number 470361-08
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/04/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the instrument involved with this complaint and completed the device evaluation.Failure analysis investigations confirmed the customer reported complaint.Failure analysis found the primary failure of seal tears/torn to be related to the customer reported complaint.The seal was found to have a tear.The tear was located within the inner septum seal.A blue polyisoprene rubber fragment, measuring approximately 0.033" x 0.073" was returned and appeared to be a match to the septum seal damage.There was no external physical damages found on the white outer housing.The root cause of tears/torn seals is typically attributed to the user mishandling/misuse.
 
Event or Problem Description
It was reported that during a da vinci-assisted low anterior resection surgical procedure, a piece of the cannula seal was detached and fell inside the patient.The piece was found and retrieved.The procedure was completed with no reported injury.Information on patient demographic and related information (relevant tests, relevant patient history, including pre-existing medical conditions) was requested; however, the site indicated that patient related information could not be provided/ could not be released.

Brand Name
NONE
Common Device Name
CANNULA SEAL
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key16928165
Report Number2955842-2023-13581
Device Sequence Number6720049
Product Code GCJ
UDI-Device Identifier10886874112547
UDI-Public(01)10886874112547(10)M10210521
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133845
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 11/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470361-08
Device Catalogue Number470361
Device Lot NumberM10210521
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/01/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/08/2021
Initial Report FDA Received Date05/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown